Stochastic reduced order models for uncertain geometrically nonlinear dynamical systems

M. P. Mignolet 1, * Christian Soize 2
* Corresponding author
1 Fac Mech & Aerosp Engn
Faculties of Mechanical and Aerospace Engineering
Abstract : A general methodology is presented for the consideration of both parameter and model uncertainty in the determination of the response of geometrically nonlinear structural dynamic systems. The approach is rooted in the availability of reduced order models of these nonlinear Systems with a deterministic basis extracted from a reference model (the mean model). Uncertainty, both from parameters and model, is introduced by randomizing the coefficients of the reduced order model in a manner that guarantees the physical appropriateness of every realization of the reduced order model, i.e. while maintaining the fundamental properties of symmetry and positive definiteness of every such reduced order model. This randomization is achieved not by postulating a specific joint statistical distribution of the reduced order model coefficients but rather by deriving this distribution through the principle of maximization of the entropy constrained to satisfy the necessary symmetry and positive definiteness properties. Several desirable features of this approach are that the uncertainty can be characterized by a single measure of dispersion, affects all coefficients of the reduced order model, and is computationally easily achieved. The reduced order modeling strategy and this stochastic modeling of its coefficients are presented in details and several applications to a beam undergoing large displacement are presented. These applications demonstrate the appropriateness and computational efficiency of the method to the broad class of uncertain geometrically nonlinear dynamic systems.
Complete list of metadatas

Cited literature [16 references]  Display  Hide  Download

https://hal-upec-upem.archives-ouvertes.fr/hal-00686140
Contributor : Christian Soize <>
Submitted on : Saturday, April 7, 2012 - 6:52:54 PM
Last modification on : Wednesday, September 4, 2019 - 1:52:13 PM
Long-term archiving on : Monday, November 26, 2012 - 1:01:04 PM

File

publi-2008-CMAME-197_45-48_395...
Files produced by the author(s)

Identifiers

Collections

Citation

M. P. Mignolet, Christian Soize. Stochastic reduced order models for uncertain geometrically nonlinear dynamical systems. Computer Methods in Applied Mechanics and Engineering, Elsevier, 2008, 197 (45-48), pp.3951-3963. ⟨10.1016/j.cma.2008.03.032⟩. ⟨hal-00686140⟩

Share

Metrics

Record views

479

Files downloads

428